advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

My son has had diabetes for five months, has been on an insulin pump for two months, is quite active, and he perspires quite a bit. He has great difficulty with loosening of the adhesive holding his set in place. We have tried Tegaderm and Kendall polyskin II, both with Mastisol applied prior to application of these tapes, but both of these will fail after exercise. The adhesive completely loses its tackiness. We have also tried applying various tapes along the edges of the site, but these don't appear to be beneficial.

I would greatly appreciate any advice you can give me or if you can steer me in the direction of a website or other information with information regarding this problem.

Answer:

Your son is not alone. This seems to be a common problem. It sounds like you have tried many things, but let me give you a few other ideas:

  1. Try a liquid adhesive such as Nu-Skin abound the area where the tape goes to increase adhesion.
  2. Try using an antiperspirant on the skin around the site (after the cannula is inserted).
  3. Also see: Products Available to help keep the infusion set on our skin at the Insulin Pumpers web site.

SS

DTQ-ONCEMSS20010906
Original posting 17 Sep 2001
Posted to Insulin Pumps

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:26
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.